Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 137, NWS Springfield, MO

June 19, 2000Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 19, 2000, 4:30 PM CDT for Polk County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 4:30 PM CDT (21:30 UTC)
Expired
Jun 19, 2000, 5:00 PM CDT
In force
30 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Polk County, MO

The radar

The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 192130
SVRSGF
MOC167-192200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN SOUTHWEST MISSOURI

* UNTIL 500 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MORRISVILLE...OR 8 MILES SOUTHWEST OF
  BOLIVAR...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL
  LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BOLIVAR BY 445 PM CDT.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE 
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

LAT...LON 3753 9366 3741 9349 3766 9318 3780 9340

SUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:30 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 19, 2:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT MON JUN 19 2000

KSGF 88D CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS WESTERN SECTIONS OF THE FORECAST AREA...WITH KTLX RADAR
SHOWING ECHOES AS FAR WEST AS OKLAHOMA CITY. EVEN WITH THE LOW CLOUDS
AND RAIN...TEMPERATURES HAVE BEEN ABLE TO RISE INTO THE 70S ACROSS
THE REGION.

SUBTLE DIFFERENCES IN THE MODEL DATA WITH NO CLEAR MODEL OF CHOICE.
THREE DIFFERENT WEATHER SYSTEMS TO DEAL WITH FOR THIS FORECAST
PACKAGE.  FIRST IS THE SHORT WAVE(S) OVER OKLAHOMA RESPONSIBLE FOR
CURRENT CONVECTION: EXPECT THESE TO MOVE EAST NORTHEAST THROUGH THIS
EVENING...WITH THE RAIN ENDING OVER SOUTHWESTERN SECTIONS OF THE
FORECAST AREA BY 03Z...AND IN CENTRAL PORTIONS BY 06Z. MODELS THEN
INDICATE A REORGANIZATION OF 500 MB SHORT WAVES...WHICH WILL AFFECT
EASTERN SECTIONS AFTER MIDNIGHT.

LAST...AND STRONGEST...SYSTEM WILL BE THE LONG WAVE TROUGH OVER THE
NORTHERN PLAINS AND ITS ASSOCIATED COLD FRONT. ALL SHORT RANGE
MODELS INDICATE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
TUESDAY AFTERNOON/EVENING AS THE COLD FRONT MOVES INTO THE FORECAST
AREA. PRECIPITATION THEN BUILDS SOUTHWEST INTO NORTHERN OKLAHOMA...
WHERE HEAVY RAIN LOOKS LIKELY TUESDAY NIGHT/EARLY WEDNESDAY
MORNING. RAIN COULD EXIT THE FORECAST AREA BY 18Z WEDNESDAY...BUT
WILL LIKELY RETAIN A LOW CHANCE POP FOR WEDNESDAY NIGHT WITH THE
FRONT JUST TO OUR SOUTH.

WILL STAY ON THE WARM SIDE OF GUIDANCE TEMPERATURES...WITH A
SUSTAINED SOUTH WIND AND BREAKS IN THE PRECIPITATION. EXPECT MOST
LOCATIONS TO BE RAIN FREE FOR A GOOD PORTION OF THE DAYLIGHT HOURS
TUESDAY...ALLOWING TEMPERATURES TO RISE INTO THE 80S.

PRELIMINARY LOCAL GUIDANCE
SGF BB 068/082 065/079 062 084363
JLN BB 070/084 066/080 063 084363
UNO BB 068/084 064/077 064 085364
VIH BB 066/082 063/078 060 086563

.SGF...NONE.

SUTTON

In the hours before

Special weather statement, Jun 19, 1:00 PM CDT, 3 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUN 19 2000

...NO SEVERE WEATHER EXPECTED THROUGH TONIGHT...
...CHANCE OF SEVERE WEATHER AND HEAVY RAIN TUESDAY AFTERNOON AND
NIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHEAST
KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED DUE TO LIMITED INSTABILITY
AND RELATIVELY WEAK MID LEVEL WINDS.

.OUTLOOK FOR TUESDAY THROUGH THURSDAY...
A COLD FRONT WILL MOVE INTO THE OZARKS LATE TUESDAY AFTERNOON...
BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS MAY BECOME SEVERE AND HEAVY RAIN WILL BE POSSIBLE. WITH THE
GROUND ALREADY SATURATED FROM RAINFALL THIS PAST WEEKEND...
ADDITIONAL HEAVY RAIN WILL ONLY INCREASE THE THREAT OF FLOODING.

THE FRONT IS EXPECTED TO PUSH SOUTH BY THURSDAY...ALLOWING DRIER AIR
TO MOVE INTO THE REGION.

FOR MORE WEATHER INFORMATION...CHECK OUT THE SPRINGFIELD MO NATIONAL
WEATHER SERVICE HOME PAGE ON THE INTERNET AT
HTTP://WWW.CRH.NOAA.GOV/SGF

SUTTON

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.